MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0530-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil.During the procedure, the ruby coil would not advance within its introducer sheath; therefore, it was removed.The procedure was completed using additional ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with its pusher assembly and had offset coil winds throughout its length.Coagulated blood inside was present on the embolization coil within the introducer sheath.Conclusions: evaluation of the returned ruby coil revealed that the embolization coil had offset coil winds inside the introducer sheath.If the ruby coil is forcefully manipulated against resistance, damage such as offset coil winds may occur.During the functional test, resistance was encountered while advancing the ruby coil out of its introducer sheath.However, the ruby coil was able to be advance out of its sheath.After re-sheathing the ruby coil, resistance was encountered while attempting to advance the ruby coil through a demonstration microcatheter, and the ruby coil could not be advanced any further.The offset coil winds may have contributed to the resistance encountered during procedure and the functional test.No other devices associated with the complaint were returned for evaluation, and therefore, the root cause of the initial resistance could not be determined.Further evaluation revealed coagulated blood within the introducer sheath.This damage was likely incidental to the reported complaint but may have contributed to the resistance during the functional test.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9826564
Report Number3005168196-2020-00347
Device Sequence Number13794885
Product Code HCG
UDI-Device Identifier00814548012919
UDI-Public00814548012919
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model NumberRBY2C0530-A
Device Catalogue NumberRBY2C0530
Device Lot NumberF77215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Date Report Sent to FDA01/01/2005